Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 13, 2021, 3:57 PM MDT for Adams County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:57 PM MDT (21:57 UTC)
- Expired
- Jul 13, 2021, 4:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
County Adams County, CO
The radar
The Denver radar (KFTG), 67 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 2811 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS85 KBOU 132157 SPSBOU Special Weather Statement National Weather Service Denver CO 357 PM MDT Tue Jul 13 2021 COZ044>046-049-132230- Washington County CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO-Morgan County CO- Central and East Adams and Arapahoe Counties CO- 357 PM MDT Tue Jul 13 2021 ...Brief Landspout Tornadoes Possible... At 354 PM MDT, conditions are becoming favorable for the development of a few weak landspout tornadoes, from southern Morgan county across eastern portions of Adams and Arapahoe counties into northeast Elbert county. At this time it is unknown which if any storm would produce a landspout. Any landspouts which develop are expected to pose a limited threat. Locations impacted include... Deer Trail, Shamrock, Adena, Agate, Cottonwood Valley, Twelve-Mile Corner and Adena School. Landspout tornadoes can form with a developing thunderstorm before rain, hail, and even thunder is observed. Landspout tornadoes are not usually associated with a wall cloud and are often difficult to detect with weather radar. && LAT...LON 4018 10357 3936 10374 3939 10410 4019 10386 $$ RPK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:02 PM MDT, 55 minutes earlier.
Area forecast discussion, Jul 13, 3:02 PM MDT, 55 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 302 PM MDT Tue Jul 13 2021 .SHORT TERM...(This evening through Wednesday) Issued at 239 PM MDT Tue Jul 13 2021 Some mid to upper level cloudiness really slowed down heating late in the day and early in the afternoon, after some cool outflow from early convection to our north already cut it off quite a bit in the morning. It looks like highs on the plains will be in the mid 80s to about 90 and with a bit more low level moisture than expected. Storms the rest of this afternoon and evening should still be pretty high based and produce mostly gusty winds with light precipitation. Current convection over the Front Range should come east over the plains this evening, with an isolated threat of severe gusts. The same cloudiness that cut off heating during the day should help insulate the overnight low, so I kept it close to the current forecast. Expect further cooling tomorrow behind a front early in the day as a shortwave moves from the northern Rockies to the Dakotas. Low level moisture should increase more significantly behind this front, leading to greater coverage and intensity of showers and storms and a slightly greater threat of severe storms, especially near the Wyoming border where there will be better instability and shear. More westerly flow aloft should mean less advection of smoke to us from the fires in the northwestern states, leading to lower smoke concentrations at least briefly tomorrow evening. .LONG TERM...(Wednesday night through Tuesday) Issued at 239 PM MDT Tue Jul 13 2021 The upper level pattern over Colorado will feature weak northwesterly flow Thursday through Saturday. There will be weak lee cyclogenesis each day allowing surface winds to generally be upslope on each side of the Front Range mountains. Each day should feature enough instability due to heating to generate isolated showers and storms mainly focused along the Front Range mountains and foothills. These showers and storms will not be very strong but could produce very brief heavy rain and gusty winds. Thursday will see highs in the mid to upper 80s across the plains with a return to the 90s possible on Friday and Saturday. From Sunday into next week, a strong ridge will develop over the Four Corners region and move northward toward northern Wyoming. This will turn mid to upper level winds more northerly/northeasterly with relatively warm air aloft. Meanwhile, a surface high pressure system will develop over the Northern Plains turning low level flow easterly across our forecast area. This pattern is one that will bring near normal high temperatures to the area with showers and storms favoring the mountains and Palmer Divide each afternoon/evening. Across much of the I-25 corridor and eastern plains, the warm air aloft associated with the strong ridge and the relatively cool air in the low levels due to the easterly flow will keep conditions capped with most days staying dry. There doesn't appear to be many hazards during this period as temperatures will be near normal, storms won't be strong enough to become severe or produce much flooding, and winds won't be strong enough for elevated fire danger. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 239 PM MDT Tue Jul 13 2021 Expect VFR conditions through the TAF period. Smoke will reduce slant range visibility through the evening, then afternoon and evening precipitation as well as a more westerly flow aloft should lead to lower overall smoke concentrations tomorrow. Scattered storms and showers are expected to come off the high terrain this afternoon and bring erratic gusty winds, light precipitation and limited lightning. Some storms are expected to be in the vicinity of the terminals, most likely between 21Z and 02Z. Peak wind gusts around 40-45 knots will be possible from these high based storms. We have kept to VCTS in the TAF with a TEMPO for thunder and variable gusts. Once outflow from convection this evening dissipates expect drainage winds. Wednesday morning, a cool front should push through the area with breezy northerly then northeasterly winds. Greater coverage and intensity of showers and storms can be expected tomorrow afternoon and evening, with more gusty winds and greater precipitation. I have include another VCTS group for now. && .HYDROLOGY... Issued at 239 PM MDT Tue Jul 13 2021 This evening, a few stronger storms may be capable of enough precipitation for a limited flash flood threat for the burn areas but most of these high based storms should produce only light precipitation. Better moisture Wednesday will mean greater shower and storm coverage with more significant precipitation. Upslope flow into the Front Range should further enhance storms in the area. This will mean an elevated flash flood threat for burn areas east of the Continental Divide, namely, Cameron Peak and Calwood. Elsewhere, expect a limited threat. The majority of days from Thursday through next Tuesday will see a limited threat for flash flooding over the burn areas. Isolated showers and storms will develop most afternoons but they won't be very strong. Brief heavy rain and minor flooding could be a possibility but the lack of instability will keep the threat for significant flooding low. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EJD LONG TERM...Danielson AVIATION...EJD HYDROLOGY...EJD/Danielson
Hazardous weather outlook, Jul 13, 10:58 AM MDT, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1058 AM MDT Tue Jul 13 2021 COZ030>051-141700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1058 AM MDT Tue Jul 13 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Some isolated storms around and east of the Palmer Divide this morning have brought a little lightning, breezy winds and light precipitation. Scattered showers and thunderstorms will develop by this afternoon, with the main threat being strong and gusty outflow winds to around 50 mph. A couple spots may see a brief gusts reaching severe criteria of 60 mph. Recent burn areas will only have a limited risk of any flooding, as even the stronger storms today should produce only up to about half an inch of rain. The main threat of strong, gusty winds will shift to the eastern plains this evening. Smoke from the wildfires around the western states will remain over the region through tonight, but some thinning may occur this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moisture will increase Wednesday, which will mean greater coverage and intensity of showers and storms. An elevated threat of flash flooding is expected for the Cameron Peak and Calwood burn areas, and a few isolated strong storms may bring small hail and strong outflow winds as primary hazards. Thursday and Friday should see gradually warmer and drier conditions with lower precipitation chances and a more limited threat of burn area flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 13, 12:53 PM MDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Denver CO
1253 PM MDT Tue Jul 13 2021
COZ033-131930-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
1253 PM MDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARIMER COUNTY UNTIL 130
PM MDT...
At 1253 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pingree Park, or 28 miles west of Fort Collins, moving east at 10
mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Pennock Pass and Pingree Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4055 10548 4056 10547 4054 10542 4052 10543
4049 10541 4051 10548 4049 10548 4050 10551
4049 10552 4048 10550 4046 10550 4045 10563
4058 10565 4058 10559 4055 10556 4055 10555
4059 10552 4059 10550
TIME...MOT...LOC 1853Z 265DEG 9KT 4052 10560
RPKSpecial weather statement, Jul 13, 3:57 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 357 PM MDT Tue Jul 13 2021 COZ044>046-049-132230- Washington County CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO-Morgan County CO- Central and East Adams and Arapahoe Counties CO- 357 PM MDT Tue Jul 13 2021 ...Brief Landspout Tornadoes Possible... At 354 PM MDT, conditions are becoming favorable for the development of a few weak landspout tornadoes, from southern Morgan county across eastern portions of Adams and Arapahoe counties into northeast Elbert county. At this time it is unknown which if any storm would produce a landspout. Any landspouts which develop are expected to pose a limited threat. Locations impacted include... Deer Trail, Shamrock, Adena, Agate, Cottonwood Valley, Twelve-Mile Corner and Adena School. Landspout tornadoes can form with a developing thunderstorm before rain, hail, and even thunder is observed. Landspout tornadoes are not usually associated with a wall cloud and are often difficult to detect with weather radar. && LAT...LON 4018 10357 3936 10374 3939 10410 4019 10386 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:43 PM MDT | Areal Flood Advisory | BOU | Larimer | 92 min |
| Jul 13, 12:53 PM MDT | Special Weather Statement | BOU | Larimer | 37 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.